Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 76, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 5, 2013, 5:46 PM CDT for 4 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2013, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 6, 2013, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:20 PM CDT | FLASH FLOOD | Rogersville, MO | 6 INCHES OF WATER FLOWING OVER PORTION OF HIGHWAY 60. 6 TO 10 INCHES OF WATER FLOWING OVER SEVERAL STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
028
WGUS53 KSGF 052246
FFWSGF
MOC059-105-225-229-060500-
/O.NEW.KSGF.FF.W.0076.130805T2246Z-130806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT MON AUG 5 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL MIDNIGHT CDT TUESDAY.
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS WILL MOVE OVER LOCATIONS THAT RECEIVED
SIGNIFICANT RAINFALL OVER THE PREVIOUS 24 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE ZZ AT THE MYERS BRANCH NEAR RADER...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK.
RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE WITH THESE STORMS AS
THEY MOVE OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3709 9306 3741 9308 3742 9317 3743 9319
3773 9318 3778 9319 3775 9285 3764 9225
3706 9225
$$
HATCH2 follow-up statements
568
WGUS73 KSGF 060157
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT MON AUG 5 2013
MOC059-105-225-229-060500-
/O.CON.KSGF.FF.W.0076.000000T0000Z-130806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-WEBSTER MO-WRIGHT MO-DALLAS MO-
857 PM CDT MON AUG 5 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
DALLAS...SOUTHERN LACLEDE...WEBSTER AND WRIGHT COUNTIES...
AT 848 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING CONTINUED ACROSS PORTIONS OF THE WARNED AREA INCLUDING
NORTHERN WEBSTER COUNTY...AND THE ROGERSVILLE AREA OF SOUTHWESTERN
WEBSTER COUNTY. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO
INCHES WITH LOCALLY HIGHER AMOUNTS NEAR FOUR INCHES.
RAIN HAD ENDED ACROSS THE WARNED AREA BUT RUNOFF FROM THE EXCESSIVE
RAINFALL IS CAUSING FLASH FLOODING. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
SEVERAL LOW WATER CROSSINGS WERE FLOODING PARTICULARLY ACROSS
SOUTHWESTERN AND NORTHERN WEBSTER COUNTY.
ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT INTO TUESDAY
MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3709 9306 3741 9308 3742 9317 3743 9319
3773 9318 3778 9319 3775 9285 3764 9225
3706 9225
$$
FOSTER296
WGUS73 KSGF 060503
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 AM CDT TUE AUG 6 2013
MOC059-105-225-229-060512-
/O.EXP.KSGF.FF.W.0076.000000T0000Z-130806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-WEBSTER MO-WRIGHT MO-DALLAS MO-
1203 AM CDT TUE AUG 6 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR DALLAS...SOUTHERN
LACLEDE...WEBSTER AND WRIGHT COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...BUT REMAINED AT HIGH LEVELS.
AN AREAL FLOOD WARNING HAS BEEN ISSUED TO REPLACE THE FLASH FLOOD
WARNING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3709 9306 3741 9308 3742 9317 3743 9319
3773 9318 3778 9319 3775 9285 3764 9225
3706 9225
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:07 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 5, 3:07 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT Mon Aug 5 2013
.SHORT TERM...(This Evening through Tonight)
ISSUED AT 246 PM CDT MON AUG 5 2013
Showers and thunderstorms will remain possible this evening and
overnight, as a frontal system lies over the region. This will be
the primary mode of forcing, as a bigger complex of storms evolves
over northwest Kansas. This feature is being forced by a synoptic
short wave trough, and will be the next significant weather maker
for the Ozarks.
We have better precipitation chances occurring late tonight and
into Tuesday morning, as the northwest Kansas complex eventually
spreads into the Ozarks. Therefore, its quite possible that many
areas could remain dry through tonight.
.LONG TERM...(Tuesday through Monday)
ISSUED AT 246 PM CDT MON AUG 5 2013
Flat ridge will remain in place over the southern CONUS through the
period. The Canadian upper low is expected to transit the base of
the long wave trough over eastern Canada. The stationary front
will remain along the periphery of the upper level ridge to our
southwest through Wednesday providing a mechanism for the warm,
moist air to be lifted isentropicially as the nocturnal low level
jet sets up.
As the Canadian low rounds the base of the trough on Thursday, it
will push yet another surface cold front southward into northern
Missouri. However, as the front pushes into our area, it will once
again become stationary setting up a continuation of our already
wet pattern.
When and where precipitation occurs will be dependent upon a couple
of factors. One being the time of day that the subtle shorts waves
rotate around the upper level ridge. These subtle waves will help
to enhance any convection that can fire. The second factor will be
either the set up of the low level jet for nocturnal convection or
sensible heating for daytime convection. A combination of any of
these factors could create a situation for heavy rainfall although
the models are hinting more at night time convection mainly during
the overnight hours on Wednesday and Thursday.
Needless to say, temperatures, especially daytime highs, will be a
challenge. For now, will keep temperatures at or slightly below
seasonal normals.
&&
.AVIATION...
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar for showers and thunderstorms over the next
24 hours.
If a cell or a cluster of rain directly impacts an airport, then
flight conditions could fall into the MVFR and IFR category.
Otherwise, if convection does not directly affect an airfield,
then VFR conditions are expected.
A frontal system will remain in the area, causing winds to be
light and out of the south.
Cramer
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday evening FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Tuesday evening FOR KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Gaede
AVIATION...CramerHazardous weather outlook, Aug 5, 4:53 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 453 PM CDT MON AUG 5 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 453 PM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THROUGH THIS EVENING. A FEW OF THESE STORMS WILL BECOME STRONG TO SEVERE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO THE SIZE QUARTERS...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL RATES. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT INTO TUESDAY. HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE. FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT. HEAT INDICES WILL REACH THE UPPER 90S TO AROUND 100 DEGREES ACROSS PORTIONS OF FAR SOUTHWESTERN AND SOUTHEASTERN KANSAS THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION DURING THE DAY ON TUESDAY. FLOODING WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH SATURATED SOIL CONDITIONS. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... DUE TO THE LOCALIZED NATURE OF ANY SEVERE WEATHER SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Aug 5, 4:17 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT MON AUG 5 2013
MOZ068-080-052145-
HICKORY MO-DALLAS MO-
417 PM CDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS AND
SOUTHEASTERN HICKORY COUNTIES UNTIL 445 PM CDT...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEMO...OR 4 MILES SOUTH OF HERMITAGE...
MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE HERMITAGE AND URBANA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE AND POMME DE TERRE STATE PARK.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
IN ADDITION...HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS
CREEKS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3792 9309 3781 9306 3778 9318 3779 9320
3780 9319 3780 9322 3788 9338 3795 9334
TIME...MOT...LOC 2116Z 293DEG 12KT 3788 9327
HATCHSpecial weather statement, Aug 5, 4:24 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT MON AUG 5 2013
MOZ066-052200-
VERNON MO-
424 PM CDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VERNON COUNTY UNTIL
500 PM CDT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF METZ...OR NEAR RICH HILL...
MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTH CENTRAL
VERNON COUNTY.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
IN ADDITION...HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS
CREEKS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3807 9453 3806 9427 3804 9423 3806 9421
3805 9419 3806 9416 3798 9411 3790 9433
3805 9455
TIME...MOT...LOC 2124Z 303DEG 13KT 3806 9438
HATCHSpecial weather statement, Aug 5, 5:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT MON AUG 5 2013
MOZ091-052315-
WEBSTER MO-
538 PM CDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER COUNTY UNTIL 615
PM CDT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKLAND...OR 11 MILES NORTHWEST OF
MARSHFIELD...MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE ELKLAND...NIANGUA AND RADER.
INTERSTATE 44 BETWEEN MILE MARKERS 100 AND 108 WILL ALSO BE IMPACTED
BY THIS STORM.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
IN ADDITION...HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS
CREEKS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3741 9308 3748 9307 3748 9272 3748 9269
3732 9269
TIME...MOT...LOC 2238Z 270DEG 20KT 3747 9299
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:24 PM CDT | River Flood Warning | SGF | Laclede | 37 hr |
| Aug 4, 9:00 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more | 15 hr |
| Aug 4, 11:20 PM CDT | River Flood Warning | SGF | Jasper | 70 hr |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | SGF | Barton | 8 hr |
| Aug 5, 4:10 AM CDT | Areal Flood Warning | SGF | Dallas, Hickory, Laclede, Polk, Webster, Wright | 8 hr |
| Aug 5, 6:26 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 5, 6:46 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Laclede, Polk, St. Clair | 5 hr |
| Aug 5, 7:31 AM CDT | Flash Flood Warning | SGF | Wright | 4 hr |
| Aug 5, 8:07 AM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
| Aug 5, 8:56 AM CDT | Areal Flood Warning | SGF | Dent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more | 8 hr |
| Aug 5, 11:47 AM CDT | River Flood Warning | SGF | Pulaski | 49 hr |
| Aug 5, 11:47 AM CDT | River Flood Warning | SGF | Phelps | 7 days |
| Aug 5, 11:56 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dallas, Hickory, Laclede, Polk and 3 more | 12 hr |
| Aug 5, 4:17 PM CDT | Special Weather Statement | SGF | Hickory | 28 min |
| Aug 5, 4:24 PM CDT | Special Weather Statement | SGF | Vernon | 36 min |
| Aug 5, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 50 min |
| Aug 5, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Aug 5, 5:38 PM CDT | Special Weather Statement | SGF | Webster | 37 min |
| Aug 5, 6:34 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene | 6 hr |
| Aug 5, 6:53 PM CDT | Special Weather Statement | SGF | Christian | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.